Revista Brasileira de Meteorologia
Print version ISSN 0102-7786
SILVA, Paulo S. D. da; MORALES, Gudélia and OLIVEIRA, Príscila H. G.. Variational data assimilation: mathematical foundations and one application. Rev. bras. meteorol. [online]. 2011, vol.26, n.3, pp.433-442. ISSN 0102-7786. http://dx.doi.org/10.1590/S0102-77862011000300009.
Variational Data Assimilation and Adjoint Equation Method are presented here as a general methodology designed to improve the quality of computational simulation when are given the dynamics and a set of observation of the system under study. The mathematical foundations the procedures to obtain the adjoint of a given computational program, a fundamental task in order to apply the methodology, are carefully examined.
Keywords : Variational Data Assimilation; Adjoint Equations; Adjust of Trajectories.